AF and Acute Bronchitis

I have had AFib for many years. I am a 78 yr old male have a pacemaker and had an ablation about a year ago, am on warfarin. The end of March 2017 I became sick and was given a chest x-ray. Dr. thought I might have pneumonia, turned out I had acute bronchitis. I was prescribed Biaxin and prednisone. Prior to taking these meds I was doing quite well. When I had device checks every 3 months it would indicate that I had only had 3 or 4 events that lasted like 8 seconds. After taking the Biaxin and prednisone I started having a real bad breathing problem and could barely walk from the front room to the kitchen. I went to see my nurse practioner, I live in the USA, she had blood work run and it turned out my hemoglobin level was down to 6.2. I was given a transfusion which brought it up to 7.1. I have an appointment with a hematologist on June 14th. I asked could the Biaxin and cause a bleeding ulcer she advised me that this is the medication that is actually given for bleeding ulcers. I guess my question would be for Dr. Gupta if e has time. Could this combination of Meds cause this type of problem. I'm at a loss and feel terrible when prior to I was feeling real good.

3 Replies

oldestnewest
  • Dr Gupta is not actually a member of the forum and his videos are posted by one of our members. As we are not medically trained we do not give advice or opinions about drugs and suggest that you discuss with your own medical team.

  • I'm afraid I can't offer any helpful information except to say that Dr. Gupta doesn't actually post on this Forum himself - or not that I am aware of.

    He does however have a Facebook page (Dr Sanjay Gupta) where you can message him and he also usually gives contact details on his YouTube videos.

    I do hope you find an answer soon.

  • ok thanks for the input I'll try that

You may also like...